Had two stents fitted after mild heart attack in October and told I have narrowing of the coronary arteries so the medication I am on is for life, basically to prevent further episodes. I am on the usual meds of Aspirin 75mg, Coliprogrel, Ososobide Mononitrate, Ramipril 1.25mg, Bisoprolol 2.5mg and Avortastatin 80mg and after all the meds giving me a dodgy stomach Lansaprozole, after dropping Avortastatin to 10mg and taking all my meds after breakfast (all except Ramipril which was taken in the evening) I was finally getting on okay, stomach felt better all the pain in my arms and legs had subsided to the extent where I could cope better however it did leave me with frozen shoulder. One day whilst back at work I felt a bit rough stomach wise was sent to occupational health and they checked me over and sent me to hospital. 14hrs later they sent me home my stomach had calmed down but the doctor mentioned something about sinus and bradycardia at HR 50-52 and suggested dropping Bisoprolol to 1.25mg. Explained this to my doctor and he said because my blood pressure is high for someone with my condition instead he was going to raise my Ramipril to 2.5mg with the intention of upping it in a few weeks time to 3.75mg. Went back a week later they checked my blood pressure and said it hasn't moved much but I explained ever since upping my Ramipril I am feeling light headed and if I am living in a trance and the pain in my arms and legs has returned so they dropped Bisoprolol to 1.25mg. I have to go back next week for another bp check and don't know how I am going to cope if they do up the dose to 3.75mg.
Medication problems: Had two stents... - British Heart Fou...
British Heart Foundation
Part of the problem is that medication takes a few weeks to settle. And the same few weeks to titrate in to your system. So we really are pressed to know where we are.I would question having the little aspirin and clopidogrel.. surely its one or the other.
Some GPs and some chemists have staff who specialize in the medications. This is such a good idea. Takes the pressure of the doctors and gives patients more time.
Finally, i have BP problems and have increased ramipril from 7.5 to 10.
Getting the balance between the Bisoprolol and Ramipril right can take time. I'm on Losartan rather than Ramipril (gives me a bad cough) and it took a few weeks to balance this and the Bisoprolol dose. Even though I am now only on 1.25mg of Bisoprolol, I still get dizzy when I stand up. You may need to give it some time.
I wonder whether you are still on the Lansoprozole now the Atorvastatin dose has been significantly lowered. Exactly why 80mg of Atorvastatin is initially prescribed, I don't know. It is one major onslaught on the system from not having taken a statin previously. The answer always seems to be to prescribe a PPI which can cause problems itself. I'm just pleased to be allergic to them!
Bisprolol will reduce your blood pressure although that's not its primary function. I too ended up with borderline bradycardia after my NSTEMI HA so got the cardiac team to get my prescription reduced to 1.25mg bisoprolol from 2.5mg and still on 1.25 mg ramipril. It does take a while to settle. I'm keeping an eye on my blood pressure over the last month; it's gone up by about 3mm Hg systolic which is OK, and my HR no longer dips into the 40's which it was doing regularly - and I feel less tired and have warmer feet and hands.
Lansoprazole is prescribed to protect against getting stomach ulcers while you are on clopidogrel and aspirin. Whether it does or not, getting an stomach ulcer while your blood isn't clotting well is seen as a very bad thing...
Bisoprolol is generally recommended for a year by NICE after an NSTEMI HA as is clopidogrel (or ticagrelor which I'm on). So after that year is up I've been told I'll be on atorvastatin, aspirin and maybe ramipril for life.
I am hoping that somewhere down the line medication will change. When I was discharged from hospital it said on my record that all the drugs on the list where for twelve months except aspirin which was for life. When I spoke to my doctor and Rehabilitation Nurse they said you need to take all of them for life, because of your condition (narrowing of the coronary arteries) they are to protect you later in life. I don't mind as long as they can get the balance right I don't want to keep getting thrown from pillow to post over medication. I am now off work again because of the aches and pains and I know that after tomorrow the Ramipril may be upped again and just for the record I will have to explain to them that I wear a fit bit and at night may heart rate whilst asleep was 42 then went up to 120 why I was still asleep, I am wondering if this is what woke me up at 4 am.
It's probably the Lansaprozole that's giving you the dodgy tummy, it did for me. But I would rather have a dodgy tummy from the Lansaprozole than ulcers from the Coliprogrel and the tummy will settle down in about a month. I was only on Coliprogrel for a year and I think most people are unless you are intolerant to Asprin or there is another reason you need to stay on it.
What worked for, I would take my Lansaprozole 30 minutes in the morning before breakfast along with a large glass of water. Then with breakfast, I would take my Colipogrel, Asprin, Bisoprolol and Eplerenone all with a large glass of water, about a pint. Then in the evening just before dinner, I have my Avortastatin and Losartan all with a pint of water.
I'm now no longer taking the Colipogrel or the Lansaprozole but I still take plenty of water with my other meds.
I was told by my Cardio Rehab team to take the Avortastatin in the evening with dinner or around 8 pm. Apparently, the liver is most active in the evening and this is the best time to take Avortastatin as it works on the liver.
All the best
Thanks for your reply, I was told by my doctor that Avortastatin can be taken anytime because it has a long working span where some only last for 3 or 4 hrs. Slight change of plan now due to aches and pains returning and the bad stomach the doctor has told me to stop taking the Avortastatin and the Ramipril for two weeks to see if there is any improvement with the understanding that at some point they may be re-introduced. Worries me really the reason he upped the Ramipril was to lower my blood pressure, which did incidentally work.
Not what you're looking for?
You may also like...
question about medication, my morning meds are, 1, aspirin 2 bisoprolol 3, citalopram 4,...
were strong. Now on Atorvastatin 40mg, Ramipril 2.5mg, Bisoprolol 1.5mg and Aspirin 75mg. Nearly...
about medications after reading the thread on Statins.
I was thinking about Changes to Meds and...
book an appointment for a blood test and blood pressure check. I had been due to have these...
Aspirin, 1.25 mg Bisoprolol, 75mg clopidogrel, 20mg omeprazole and 1.25mg ramipril
I am getting the...